EPILEPSY TORONTO
What's New
in Epilepsy

2 lots of the epilepsy drug Primidone recalled over lead levels

Lead can pose serious health risks if too much is ingested

CBC News · 

Two lots of the epilepsy drug Primidone are under recall because of high levels of lead.

AA Pharma Inc. is voluntarily recalling two lots of Primidone tablets, Health Canada said on Monday.

The prescription anti-epileptic drug is used to control seizures.

Lead is a heavy metal. It can pose serious health risks if too much is ingested, including risk to the nervous system and kidney damage. High lead levels can also increase the risk of nervous system and kidney damage.

Children, pregnant and breastfeeding women are particularly at risk from high lead levels. In young children, it can impair neurological development.

The company said the strength, DIN, lot number and expiry of the affected lots are:

  • Primidone 125 mg 00399310 100 tablets MT4040 05/2021.
  • Primidone 250 mg 00396761 100 tablets MM3274 10/2020

Consumers should return products from the affected lots to the pharmacy as soon as possible for replacement.

Patients should not stop taking Primidone without talking to your doctor as stopping the treatment suddenly can cause serious problems, including seizures that may not stop, Health Canada said.

If you’ve taken these tablets and have health concerns, consult your health care professional.

For questions about the recall, consumers may contact AA Pharma Inc. via Stericycle by calling 1-888-228-5053 or by email at AAPharma7068@stericycle.com.

 

 

For origional story posted by cbc.ca click here.

Print Friendly, PDF & Email